Delaware, 2007

Excessive Heat in Delaware, August 25, 2007

August 25, 2007 · NWS PHI · 3 events in 3 counties and zones

An unseasonably hot and humid air mass affected Delaware on the 25th. While high temperatures were mainly in the lower to mid 90s, dew point temperatures averaged in the mid to upper 70s.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An unseasonably hot and humid air mass affected Delaware on the 25th. While high temperatures were mainly in the lower to mid 90s, dew point temperatures averaged in the mid to upper 70s. This produced afternoon heat indices of 105F to 110F which were similar only to August 8th as the highest of the summer. A cold front moved through the area early on the 26th and limited this event to only one day.

Highest temperatures included 97 degrees in Blackbird (New Castle County), Redden and Prime Hook (Sussex County), 96 degrees in Sandtown (Kent County) and Greenwood (Sussex County), 95 degrees in Georgetown (Sussex County) and Newark (New Castle County), 91 degrees in Wilmington (New Castle County) and 88 degrees in Bethany Beach (Sussex County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 25, 9:00 AM EST, 1 hour earlier.

Area forecast discussion, Aug 25, 9:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 AM EDT SAT AUG 25 2007

.SYNOPSIS...
A SOUTH TO SOUTHWEST FLOW OVER OUR REGION WILL BRING IN SOME OF
THE HOT WEATHER EXPERIENCED BY THE SOUTHERN STATES TODAY. A COLD
FRONT WILL DROP DOWN SLOWLY FROM THE NORTHWEST TONIGHT THROUGH
SUNDAY NIGHT, WITH WEAK LOW PRESSURE DEVELOPING ALONG IT. THE
FRONT WILL STALL TO OUR SOUTH, WHILE WEAK HIGH PRESSURE BUILDS
FROM THE GREAT LAKES TO NEW ENGLAND AND THEN OFF THE NORTHEAST
COAST EARLY NEXT WEEK. ANOTHER COLD FRONT IS EXPECTED TO CROSS
OUR REGION THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PREVIOUS DISCUSSION BELOW CONTINUES TO LOOK GOOD AND IS
SUPPORTED BY THE MORNING SOUNDINGS. ALONG THE COAST, THERE WAS A
FOG BANK AS SHOWN ON SATL, SO I ADDED FOG TO THE FCST THIS AFTN
FOR OCEAN, ATLANTIC AND CAPE MAY COUNTIES ONLY. THE FOG OVER THE
REGION ON LAND THIS MORNING WAS DISSIPATING RAPIDLY, BUT SOUTHERN
NJ WILL BE THE LAST TO ERODE THE FOG SINCE THEY WERE IN THE MIDDLE
OF THE OBS FOG/CLOUDS AND THEY TEND TO ERODE FROM THE EDGES. EVEN
SO, ALL AREAS SHOULD STILL CLEAR OUT THIS AFTN. SOUNDINGS ALSO
SUPPORT CURRENT FCST HIGHS. AS FAR AS DEWPOINTS GO, THERE WAS
CONCERN THAT THEY WOULD DROP AS TEMPS INCREASED. HOWEVER, AFTER
LOOKING AT SOUNDINGS, THE DEWPOINTS SHOULD STILL BE OVER 70 EXCEPT
POSSIBLY AT THE TIME OF THE HIGHEST TEMP, EVEN SO, CURRENT FCST
HEAT INDEX SHOULD BE REACHED AS TEMPS RISE.

MODELS ARE NOT SHOWING ANY EASTERLY COMPONENT TO THE SURFACE WIND
TODAY, AND EARLY MORNING OBS, OUTSIDE OF THE SHELTERED AREAS AND
WATERWAYS WHERE MICROCLIMATOLOGY AFFECTS LIGHT WINDS, SHOW WINDS
FROM THE SSW. THE FLOW EARLY THIS MORNING IS MAINLY KEEPING
STRATUS THAT HAS FORMED FROM COMING DOWN TO THE SURFACE, AND AS
LONG AS WE MAINTAIN THE GENERAL S TO SW FLOW AROUND THE AREA WE
SHOULD BURN OFF THE CLOUDS BY MID MORNING. THE FLOW AT H95 THROUGH
18Z HAS A WRLY COMPONENT, AND THAT IS CONSISTENT WITH IMPROVING
SKIES. ALL THAT SAID, WE HAVE TO KEEP THE PRESENT TEMPERATURE
FORECAST INTACT GIVEN THE MODEL SOUNDINGS AND THE H8 TEMPS THAT
ARE PROGGED IN THE 20 TO 22 DEG C RANGE FOR TODAY. THE GFS TEMPS
ARE A BIT HIGHER THAN THE WRF TEMPS. FOR WHAT ITS WORTH, THE GFS
INITIALIZED A TOUCH ON THE WARM SIDE.

ALL WARNINGS AND ADVISORIES REMAIN UNCHANGED. IF, FOR SOME
REASON, LOW CLOUDS LINGER LONGER THAN EXPECTED, THAT WOULD BE
PROBLEMATIC. THE OTHER CONCEIVABLE PROBLEM WOULD BE THAT, GIVEN
CLOUDS DO BREAK AND WE MIX DOWN FROM ABOVE H8, WE COULD MIX SOME
OF THE SURFACE DEW POINTS THAT WERE IN THE LOWER TO MID 70S EARLY
THIS MORNING DOWN A FEW DEGREES. WE ARE FORECASTING NEITHER TO
OCCUR AT THIS TIME.

THE H95 WINDS DO COME AROUND TO SW, AND EVEN SSW OVER THE
SOUTHERN ZONES, BY 00Z. THIS COMBINED WITH THE EXPECTED LAND/SEA
TEMP DISCONTINUITY SHOULD ALLOW A SEA BREEZE TO MAKE SOME PROGRESS
INLAND OVER AT LEAST THE SOUTHERN COASTAL SITES.

THE WRF IS SHOWING A VERY WEAK RIPPLE AT H5 MOVING INTO THE RIDGE
AND TO OUR WRN DOORSTEP BY 00Z SUN. THE GFS IS SHOWING A WEAK
UPPER JET THAT IS ASSOCIATED WITH THIS, ALTHOUGH ITS PLACEMENT OF
THE RIPPLE SEEMS TO BE FURTHER NORTH. BOTH MODELS ARE GENERATING
SOME LIFT JUST TO OUR WEST BY 00Z, AND DEPENDING UPON WHICH SREF
PACKAGE ONE LOOKS AT, THE SREFS SHOW THE POSSIBILITY OF CONVECTION
INTO THE WRN ZONES BY AROUND 00Z. CAN FIND NOTHING THAT SUPPORTS
CONVECTION NEAR THE COAST. IF A SEA BREEZE FRONT STARTED TO CAUSE
ISOLATED CONVECTION, ALTHOUGH THE LCLS ARE RATHER HIGH, SAID
CONVECTION SHOULD MOVE A BIT INLAND. CAPES TODAY ARE, OF COURSE,
PRETTY HIGH. WEVE THEREFORE MAINTAINED THE SLIGHT CHANCE OF TSTMS
AWAY FROM THE IMMEDIATE COAST AND TAKEN IT OUT FROM THE SHORE
EASTWARD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
OUR MID LEVEL RIDGE WILL BEGIN TO WEAKEN AS A TROF THAT WAS OVER
THE UPPER PLAINS EARLY THIS MORNING APPROACHES. IT IS LIKELY THAT
THE ENERGY ASSOCIATED WITH THIS WILL NOT COME IN AS ONE DISCRETE
IMPULSE, AND GIVEN THE INSTABILITY, THE MOISTURE, THE INCREASING
ALBEIT MODEST UPPER LEVEL Q-VECTOR CONVERGENCE AND THE LOWER LEVEL
FRONTOGENESIS ASSOCIATED WITH THE SLOW MOVING SURFACE FRONT, WE
ARE MAINTAINING THE INCREASE IN POPS STARTING TONIGHT THAT WAS CARRIED
IN THE PREVIOUS FORECAST. SPC HAS PUT OUR NWRN ZONES IN A DAY ONE SLIGHT
RISK AS THE RIGHT REAR QUAD OF AN UPPER JET JUST BEGINS TO
APPROACH ALONG WITH THE MID LEVEL TROF. THE AFORMENTIONED SREFS
WOULD HAVE THAT HAPPENING FROM A COUPLE OF HOURS PRIOR TO DUSK
INTO THE EVENING. THE TIMING MAY BE A LITTLE LATE FOR OPTIMAL
INSTABILITY, BUT GIVEN THE HEAT WE ARE EXPECTING TODAY WE WILL
CARRY A MENTION OF THE SLIGHT RISK IN THE HWO. THE SLOWNESS OF THE
PROGRESSION OF THE PATTERN MADE US RAISE SOME SECOND PERIOD MINS A
BIT.

THE UPPER JET AND THE MID LEVEL TROF ARE SLOW TO CLEAR OUR AREA,
AS IS THE ASSOCIATED SURFACE FRONT. IN FACT, BOTH THE GFS AND THE
WRF HAVE SOME SURFACE REFLECTION DEVELOPING ALONG THE FRONT BY
TONIGHT AND KEEP AT LEAST CONSIDERABLE SURFACE BAGGINESS TO THE
PRESSURE PATTERN INTO MONDAY. WE NOTE THAT THE BEST CONFIGURATION
OF THE UPPER JET LOOKS TO BE ON SUNDAY, BUT WHETHER WE CAN GET THE
INSTABILITY AND THE LOWER LEVEL WIND FIELD TO COME INTO LINE IS A
QUESTION. WE MAINTAIN THE PREVIOUS POPS THROUGH SUNDAY NIGHT. WE
PRETTY MUCH MAINTAINED THE TEMPERATURE FORECAST ALSO. MINOR
CHANGES INVOLVED VERY SMALL LOWERING OF MAX TEMPS ON SUNDAY IN
CASE CLOUDS BECOME A PROBLEM AND VERY SMALL INCREASES TO MIN TEMPS
SUNDAY NIGHT BECAUSE OF THE SLOWNESS OF THE PATTERN AND BECAUSE WE
NOTE THAT FOURTH PERIOD STAT GUIDANCE TEMPS, WHICH HAVE A FAIR
AMOUNT OF CLIMATOLOGY IN THEM, ARE COMING IN ABOVE NORMAL.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
THE MOISTURE ASSOCIATED WITH THE COLD FRONT THAT MOVED SOUTH WILL
LINGER INTO MONDAY AS THE DRY AIR FROM THE NORTHWEST IS SLOW TO
ARRIVE. THEN TUESDAY THROUGH WEDNESDAY NIGHT APPEAR DRY AS THE
HIGH TO THE NORTH KEEPS THE AIR UNDER A STABLE AIRMASS WITH THE
FLOW EVENTUALLY BECOMING ONSHORE. ALTHOUGH THIS PATTERN IS SIMILAR
TO THE ONE WE HAD WITH THE VERY COOL WEATHER EARLIER IN THE WEEK,
THERE ARE SEVERAL REASONS IT WILL NOT BE AS COOL, BUT INSTEAD MORE
SEASONABLE. FIRST, THE AIR MASS WITH THE HIGH IS NOWHERE NEAR AS
COOL AS THE ONE WITH THE PREVIOUS HIGH. SECOND, THERE SHOULD BE
SUNSHINE WITH THE AIRMASS AND THIS WILL ALLOW TEMPERATURES TO
WARM. THIRD, THE HIGH TO THE NORTH IS WEAKER, THEREFORE, THE
ONSHORE FLOW IS ALSO WEAKER.

ON THURSDAY, A COLD FRONT COMING DOWN FROM THE NW COULD CAUSE
SHOWERS AND TSTMS ONCE AGAIN.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
AREAS OF FOG ARE ACROSS THE TAF SITES THIS MORNING. EARLIER, THE
SATELLITE IMAGES SHOWED MOST OF THE FOG/STRATUS ACROSS THE POCONOS
AND JUST NORTH OF KABE WITH ANOTHER AREA OF LOW CLOUDS ACROSS
NORTHERN NJ. AS OF LATE, THE CLR AREAS HAVE FILLED IN AND LOW CIGS
AND FOG WILL LIKELY BE AROUND THROUGH SUNRISE AND JUST A BIT LATER.

THE BULK OF THE DAYTIME HOURS ON SATURDAY WILL FEATURE MOSTLY SUNNY
BUT HAZY CONDITIONS AT THE TAF SITES. VSBYS SHOULD BE VFR...BUT
CLOSER TO THE LOW END OF THE SCALE WITH 6SM IN HZ FOR THE MORNING
AND POSSIBLY INTO THE EARLY AFTERNOON. WINDS WILL BE FROM THE SW
AROUND 10 KTS IN MOST AREAS BY AFTERNOON. THIS WILL HELP MIX OUT
SOME OF THE HAZE LATER. A FEW THUNDERSTORMS ARE POSSIBLE THIS
EVENING ACROSS THE POCONOS AND PERHAPS INTO THE LEHIGH VALLEY...BUT
NOT INCLUDED IN THE TAFS AT THIS POINT...SINCE THE CHANCES ARE QUITE
LOW AND A CLEAR CUT FEATURE TO TRIGGER THE RAINS IS NOT DISCERNIBLE
ATTM.

FURTHER OUT...A FEW PERIODS OF POOR FLYING CONDITIONS ARE POSSIBLE
SUNDAY INTO MONDAY AS LOW CLOUDINESS AND VSBY RESTRICTIONS IN SCAT
SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT THAT WILL
CROSS THE REGION. MAINLY VFR CONDITIONS EXPECTED IN THE POST-FRONTAL
DRIER AIR TUE AND WED.

&&

.MARINE...
LATEST OBSERVATIONS SHOWING SW WINDS OVER THE WATERS WITH SPEEDS
AROUND 10 KTS. AREAS OF FOG WILL BE OVER THE WATERS THIS MORNING. AN
APPROACHING TROUGH FROM THE WEST TODAY WILL CAUSE WINDS TO BACK TO S
AND SPEEDS TO INCREASE TO THE 15 TO 20 KT RANGE BY THE AFTERNOON.
THE RELATIVELY COOLER WATERS (LOW 70S) WITH THE HOT AIR (80S AND
90S) SHOULD KEEP THINGS STABLE ENOUGH TO KEEP THE SCA FLAG FROM
BEING NEEDED LATER THIS AFTERNOON AND THIS EVENING. SEAS SHOULD
BUILD TO AROUND 4 FT WITH A FEW 5 FTRS NOT OUT OF THE QUESTION,
BUT IT SHOULD NOT LAST TOO LONG. WINDS AND THEN SEAS WILL DIMINISH
OVERNIGHT AS THE TROUGH GETS RIGHT OVER THE WATERS AND THE GRADIENT
SLACKENS.

THE SLACK GRADIENT WILL BE OVER THE WATERS MUCH OF SUNDAY WITH
RATHER LIGHT WINDS (WHICH WILL EVENTUALLY VEER AROUND TO NE) AND
SEAS DECREASING BACK TO AROUND 2 FT LATE. THE NE FLOW WILL BECOME
ESTABLISHED OVER THE WATERS POST-FRONTALLY SUNDAY NIGHT AND MONDAY
WITH SPEEDS INCREASING BACK TO THE 10 TO 15 KT RANGE AND SEAS
BUILDING BACK TO 3 OR 4 FT.

NO SCA FLAGS ARE ANTICIPATED AT LEAST INTO THE MIDDLE OF THE
UPCOMING WEEK. WE MAINLY ARE EXPECTED A LOW THREAT OF RIP CURRENTS
TODAY.

&&

.CLIMATE...
AGAIN, HERE ARE TODAYS RECORD MAX TEMPERATURES.

MT POCONO 89 1948
ABE 95 1948
PHL 97 1968
TTN 94 1975
ACY 97 1968
ILG 96 1968
RDG 97 1908
GED 95 1968

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ060>062.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     PAZ067>071.
NJ...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR NJZ007>010-012-
     013-016-020>023-027.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     NJZ015-017>019.
DE...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 6 PM EDT THIS AFTERNOON FOR
     DEZ001.
MD...HEAT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ008-012-015-
     019-020.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI/RNS
SHORT TERM...DELISI
LONG TERM...RNS
AVIATION...PO
MARINE...PO
CLIMATE...WC
Hazardous weather outlook, Aug 25, 4:47 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 AM EDT SAT AUG 25 2007

NJZ001-PAZ054-055-261000-
SUSSEX-CARBON-MONROE-
547 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT RISK
OF SEVERE THUNDERSTORMS. ANY SEVERE WEATHER LIKELY WOULD HAPPEN
EITHER VERY LATE THIS AFTERNOON OR THIS EVENING. THE MAIN RISK
WOULD BE OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ007-PAZ060>062-261000-
WARREN-BERKS-LEHIGH-NORTHAMPTON-
547 AM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO...THE STORM PREDICTION CENTER HAS PLACED THE AREA IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS. ANY SEVERE WEATHER LIKELY WOULD
HAPPEN EITHER VERY LATE THIS AFTERNOON OR THIS EVENING. THE MAIN
RISK WOULD BE OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002-003-MDZ008-012-015-019-020-NJZ008>010-012-013-016-020>023-027-
261000-
KENT DE-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
547 AM EDT SAT AUG 25 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ015-017>019-PAZ067>071-261000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
547 AM EDT SAT AUG 25 2007

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-DEZ004-NJZ014-024>026-261000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
547 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN COASTAL DELAWARE...DELAWARE BAY
WATERS...AND COASTAL NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MPD

In the hours before

Special weather statement, Aug 25, 5:31 AM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
631 AM EDT SAT AUG 25 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-251330-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
631 AM EDT SAT AUG 25 2007

...AREAS OF FOG ACROSS THE REGION...

AREAS OF FOG AND LOW CLOUDS WILL BE ACROSS THE AREA EARLY THIS
MORNING. VISIBILITIES IN THE FOG WILL BE LESS THAN A MILE IN MANY
AREAS WITH A FEW SPOTS HAVING VISIBILITIES LESS THAN ONE-HALF
MILE. MUCH OF THE THICKEST FOG WILL DIMINISH BY 900 AM.

IF YOU WILL BE VENTURING OUT THIS MORNING, LEAVE A BIT EARLIER
THAN USUAL AND DRIVE CAREFULLY IN THE FOG. USE LOW-BEAM HEADLIGHTS
AND WATCH OUT FOR OTHER VEHICLES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 excessive heat. Local standard time, as filed.

Excessive Heat, Inland Sussex

When
August 25, 10:00 AM EST to 8:00 PM EST
Where
Inland Sussex forecast zone
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Excessive Heat, Kent

When
August 25, 10:00 AM EST to 8:00 PM EST
Where
Kent forecast zone
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Excessive Heat, New Castle

When
August 25, 10:00 AM EST to 8:00 PM EST
Where
New Castle forecast zone
Reported by
Mesonet
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2007Every state in 2007This day in weather historyWarnings in Delaware, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 55492, 55493, 55494.